Statins and NSAIDS induced liver enzyme elevation

Patient: Hello, i have been on hydrocodon 7.5-500 for 10 years for a bulging disc at L3-L4, a cyst on the right side of L4 and stenosis at L4-L5… a few years ago i had a heart attack and i am on heart meds, there is a procedure my pain dr can do to help with the back pain, but to do it i have to be off my plavix and aspirin, which my cardiologists will not allow, the last 3 months my liver enzymes have been slightly elavated, this worries me, i know it is because of the acetomenophen, but i am allergic to nsaids. with knowing all of that, my question is… are there any foods, drinks, herbs, supplements, meds.. anything .. that i can take to help prevent the acetomenophen from elavating my liver enzymes?.. please help if possible.

Doctor: It is true that your liver failure and deterioration may be most likely due to the NSAIDS and pain killer medication  th hat you are taking. More so I also notice that you are on lipitor which is a statin medication for the heart which also has a tendency to increased liver enzymes and lead to liver failure. There are unfortunately no proven medications or supplements have been shown to bue useful in preventing or delaying the progression. You may actually have to cut down n these medications and/or use other medications which do not affect the liver. Consult your physician for a review of your medications and further management. I wish you all the best.


Advertisement